I can only give you answers based upon my family's experience. Your dyspnea (shortness of breath
) could be from a number of sources, including bronchitis
(difficulty inhaling), asthma (difficulty exhaling), congestive heart failure
(fluid in the lungs), or a side effect of taking an ACE inhibitor
or beta blocker
for BP control. (This is certainly not a complete list...)
Note that beta blockers effectively place a governor on your heart, limiting your maximum heart rate
and inhibiting your response to adrenoline. So simply standing up or increasing pace while exercising can easily cause shortness of breath and light headedness.
If I had to guess what is causing your light headedness, I would say it's your BP meds, but again, I'm not a doctor and I haven't seen your medical history.
Following my admittedly shaky guess, it would be preferable to try as many basic lifestyle changes as possible before resorting to BP meds, IMO. There is a long list of potential causes for your elevated BP, which I'm sure you know well. But I'll toss out a few of them:
1. BMI > 25%
3. Poor exercise habits (not the case with you, clearly)
4. High sodium intake (easy to correct)
5. Low potassium intake (also easy to correct)
6. Sleep apnea
7. Generally poor diet (probably not the case for you)
... and many more!
Finally, I should note that beta blockers are somewhat on the way out as a first line of treatment for hypertension
. (This started in the UK and is gaining strength in the U.S.) Diuretics are generally preferred as a first line of defense.